Hail, Elbert
- When
- September 1, 2:10 PM MST
- Where
- Elbert County, 12 mi W of Agate
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.467, -104.183
1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 1, 1:30 PM MST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT FRI SEP 1 2006 ...CORRECTION TO FIRST PARAGRAPH... .SHORT TERM DISCUSSION...STRONG AUTUMN-LIKE COLD FRONT QUICKLY MAKING ITS WAY SOUTH THROUGH NERN CO ATTM...WITH THE LEADING EDGE OF UNSEASONABLY COOL BNDRY LAYER AIR SPILLING DOWN OFF THE CHEYENNE RIDGE ON GUSTY N/NELY WINDS. HOWEVER EXTENSIVE BANK OF LOW CLOUDS HAVE YET TO SPILL OVER THE RIDGE...BUT ONLY A MATTER OF TIME ONCE SFC WINDS TURN MORE NELY. NEXT FEW HOURS BIGGEST CONCERN WILL BE THE POTENTIAL FOR SVR T-STORMS IN HIGH CAPE AIR IN ELBERT...LINCOLN AND SRN WASHINGTON COUNTIES. LATEST LAPS RUN INDICATES CAPE VALUES UPWARDS OF 2000 J/KG CENTERED NEAR LIMON. SHOULD ALSO SEE THE VERTICAL WIND SHEAR PROFILE IN THIS AREA BECOMING MORE FAVORABLE FOR STRONG UPDRAFT FORMATION AS THE FRONT GETS CLOSER. DAMAGING HAIL LOOKS TO BE MAIN SVR WX THREAT...BUT WOULDN/T RULE OUT A BRIEF TORNADO AND LOCALLY HVY RAINFALL. POST-FRONTAL AIRMASS APXMTLY 5000-6000 FT DEEP...AND SO AREAS WEST OF THE CONT DVD SHOULD SEE LITTLE IF ANY IMPACT FROM THIS FRONTAL SYSTEM. BY THIS EVENING... NERN CO PLAINS INCLUDING THE I-25 URBAN CORRIDOR WILL PRETTY MUCH BECOME SOCKED IN WITH LOW CLOUDS. COULD SEE CIGS IN THE DENVER METRO AREA AS LOW AS A COUPLE HUNDRED FT AGL BY THIS EVENING. STORM CHANCES SHOULD QUICKLY DIMINISH FM NORTH-TO-SOUTH AS THE COLD AIR AND LOW CLOUDS MOVE IN. OVERNIGHT...SHOULD ALSO SEE PATCHY/AREAS OF FOG FORMING ON THE PLAINS WITH LOWEST VSBYS IN LINCOLN AND ELBERT COUNTIES WHERE LOW-LVL WINDS GRADUALLY BECOME SELY...WHICH WOULD FAVOR ADVECTION FOG DVLPMNT. ON SATURDAY...MODELS HANG ONTO LOW-LEVEL MOISTURE UP ALONG THE FRONT RANGE DURING THE MORNING HRS WITH WEAK E-SELY UPSLOPE FLOW. CAN/T ARGUE WITH THAT. THEREFORE WILL KEEP SCT-BROKEN LOW CLOUD COVERAGE IN THIS AREA AT LEAST THROUGH MID-MORNING. OTHERWISE...COLD UPR LVL TROUGH CURRENTLY PASSING OVER WY/NRN CO BARELY MOVES JUST EAST OF THE AREA BY LATE AFTERNOON. HOWEVER DRIER MID-LVL AIR MOVING DOWN WEST SIDE OF TROUGH SHOULD GO INTO CLEARING SKIES ON THE PLAINS BY AFTERNOON. DAYTIME TEMPS SHOULD REMAIN UNSEASONABLY COOL WITH MAX TEMPS EAST OF THE MTNS 10-15F BELOW NORMAL. .LONG TERM DISCUSSION...SAT NGT-MON...MDLS BUILD UPR RDG OVR CNTRL RCKYS THRU PRD. THE AMS ACRS THE AREA WILL BCM DRY AND SUBSIDENT. TEMPS WILL WARM TO ARND SEASONAL NORMS BY MON. WILL GENLY FVR THE WRMR GFS MOS TEMPS OVER THE MUCH COOLER ETA VALUES. IN XTENDED PRD...TUE-FRI...MDLS MAINTAIN UPR RDG OVR WRN U.S. ALG WITH PERSISTENT NWLY FLO ALF ACRS CNTRL RCKYS. GFS IS SUGGESTIVE OF A SLGT CHC OF PCPN DURING AFTNS AND EVES ON WED AND THU MAINLY OVR MTNS IN ASSOC WITH WK SHT WV...SO WILL KEEP A MENTION OF THIS IN FCST. TEMPS WILL BE ARND SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BAKER/GARD...WFO BOULDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1104 AM MDT FRI SEP 01 2006 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT FRI SEP 01 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT POISED JUST NORTH OF THE COLORADO STATE LINE WILL DROP SOUTH THROUGH NORTHEAST COLORADO DURING THE AFTERNOON. AHEAD OF THIS FRONTAL BOUNDARY...AMPLE SUNSHINE AND SURFACE DEWPOINTS IN THE 50S WILL PRODUCE A FAVORABLE ENVIRONMENT FOR SHOWER AND THUNDERSTORMS ON THE PLAINS THIS AFTERNOON. LOOK FOR SCATTERED STORMS TO FORM AS THIS COLD FRONT MOVES SOUTH THROUGH THE AREA. A FEW OF THESE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE HAIL AND BRIEF HEAVY RAIN. AFTER PASSAGE OF THE COLD FRONT WATCH FOR STEADILY FALLING TEMPERATURES...WIDE SPREAD LOW CLOUDS AND SCATTERED LIGHT RAIN SHOWERS FROM THE FRONT RANGE EASTWARD. AFTER MIDNIGHT PATCHY FOG ON THE PLAINS MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/GARD...WFO BOULDER
The Denver radar (KFTG), 47 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorms brought heavy rain and flash flooding to portions of Elbert County. Floodwaters inundated State Highway 24 with two feet of water, 9 miles south-southeast of Agate. A spotter 7 miles south of Agate reported the floodwaters 3 to 4 feet deep, over an area of approximately 300 yards in width. County Roads 134 and 153, 3 miles west of Cedar Point and 1 mile south of Agate respectively, were inundated with up to 2 feet of water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533951, 5533950.